Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 62, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 25, 2005, 1:07 AM CST for Franklin County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 1:07 AM CST (07:07 UTC)
- Expired
- Mar 25, 2005, 1:30 AM CST
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 8:45 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 250707 SVRTSA ARC047-250730- /O.NEW.KTSA.SV.W.0062.050325T0707Z-050325T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 107 AM CST FRI MAR 25 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 130 AM CST * AT 104 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF CASS TO 3 MILES NORTHWEST OF OZARK...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK... ALTUS...WIEDERKEHR VILLAGE AND DENNING. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3576 9383 3546 9399 3538 9371 3568 9368 $$
1 follow-up statement
000 WWUS54 KTSA 250729 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 128 AM CST FRI MAR 25 2005 ARC047-250738- /O.EXP.KTSA.SV.W.0062.000000T0000Z-050325T0730Z/ FRANKLIN AR- 128 AM CST FRI MAR 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 130 AM CST... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH ADDITIONAL STORMS OVER CENTRAL AND NORTHERN FRANKLIN COUNTY DURING THE NEXT 30 TO 45 MINUTES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR NORTHWESTERN ARKANSAS AND EASTERN OKLAHOMA. LAT...LON 3576 9383 3546 9399 3538 9371 3568 9368 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:40 AM CST, 27 minutes earlier.
Area forecast discussion, Mar 25, 12:40 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1240 AM CST FRI MAR 25 2005 .MESOSCALE DISCUSSION... SHORT LINE OF STORMS IS MOVING ACROSS CRAWFORD COUNTY. NO REPORTS RECEIVED THUS FAR. THE 60 DBZ CORES CONTINUE TO SUGGEST A HAIL THREAT. EXPERIMENTAL GUST CALCULATIONS ARE LOW...BUT ECHO CONFIGURATION AND THE INTERACTION WITH HIGHER TERRAIN STILL CAUSE US TO HAVE CONCERN ABOUT AN ISOLATED DAMAGING WIND GUST. THE LINE WILL MOVE ACROSS CRAWFORD AND FRANKLIN COUNTIES DURING THE NEXT HOUR AND 30 MINUTES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 24, 9:05 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 905 PM CST THU MAR 24 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 905 PM CST THU MAR 24 2005 ...SEVERE THUNDERSTORMS MOVING ACROSS THE REGION... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...ALL OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING...ENDING AROUND 3AM. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT. ELEVATED INSTABILITY OF 500 TO 1000 J/KG IS IN PLACE ACROSS THE AREA. THE STORMS ARE ORGANIZING ON A COLD FRONT IN MODERATE TO STRONG DEEP LAYER SHEAR. HAIL WILL BE THE PRIMARY THREAT WITH THE STORMS. THE ACTIVITY WILL BEGIN TO WEAKEN AND OR EXIT THE AREA AROUND 3AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ACTIVATE PER YOUR LOCAL PLANS WHEN UNDER A WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... IT NOW APPEARS THAT THE FRONT WILL BE SOUTH OF THE AREA FRIDAY... KEEPING THE THREAT OF THUNDERSTORMS SOUTH AND EAST OF THE AREA. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA OVER THE WEEKEND...CAUSING WIDESPREAD RAIN TO DEVELOP SATURDAY INTO SATURDAY NIGHT. SUFFICIENT ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW EMBEDDED THUNDERSTORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...BUT ARE NOT EXPECTED TO BE SEVERE. ANOTHER UPPER SYSTEM WILL MOVE TOWARD THE AREA BY MID WEEK...BRINGING THE NEXT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 24, 11:26 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1126 PM CST THU MAR 24 2005
ARZ010-250630-
WASHINGTON AR-
1126 PM CST THU MAR 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 1126 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SPRINGDALE TO LINCOLN...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WALNUT
GROVE...HICKS...SHADY GROVE...TUTTLE...MAYFIELD...FAYETTEVILLE...
SPRINGDALE...WEST FORK...LINCOLN...PRAIRIE GROVE...ELKINS...
FARMINGTON...HOGEYE...WOOLSEY...CLYDE...ARNETT...CANEHILL...DURHAM...
SULPHUR CITY...BLACK OAK...GREENLAND...VINEY GROVE...GOSHEN...JOHNSON
AND SONORA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 24, 11:33 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1133 PM CST THU MAR 24 2005
OKZ069-250615-
ADAIR OK-
1133 PM CST THU MAR 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ADAIR
AT 1133 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES NORTHWEST OF BUNCH...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL AND
BUNCH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 24, 11:55 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1155 PM CST THU MAR 24 2005 OKZ049-057>058-062>063-068-070-074>076-250700- CHEROKEE OK-CRAIG OK-DELAWARE OK-HASKELL OK- LATIMER OK-LE FLORE OK-MAYES OK-MUSKOGEE OK-OTTAWA OK- PUSHMATAHA OK- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 77 FOR THE FOLLOWING AREAS IN OKLAHOMA THIS CANCELS 10 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE MUSKOGEE IN NORTHEAST OKLAHOMA CRAIG DELAWARE MAYES OTTAWA IN SOUTHEAST OKLAHOMA HASKELL LATIMER LE FLORE PUSHMATAHA THIS INCLUDES THE CITIES OF...JAY...POTEAU...TAHLEQUAH... STIGLER...WILBURTON...ANTLERS...CLAYTON...CHOUTEAU...MUSKOGEE... MIAMI AND VINITA ARZ001>002-010>011-019>020-029-251000- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-SEBASTIAN AR-WASHINGTON AR- SEVERE THUNDERSTORM WATCH NUMBER 78 REMAINS VALID UNTIL 4 AM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON CARROLL CRAWFORD MADISON WASHINGTON IN WEST CENTRAL ARKANSAS FRANKLIN SEBASTIAN THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...FORT SMITH...VAN BUREN...OZARK... CHARLESTON...FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE OKZ069-072-250700- ADAIR OK-SEQUOYAH OK- SEVERE THUNDERSTORM WATCH NUMBER 77 REMAINS VALID UNTIL 1 AM CST FOR THE FOLLOWING AREAS IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES IN EAST CENTRAL OKLAHOMA SEQUOYAH IN NORTHEAST OKLAHOMA ADAIR THIS INCLUDES THE CITIES OF...SALLISAW...STILWELL... MARIETTA AND WESTVILLE
Local storm report, Mar 24, 11:58 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1158 PM CST THU MAR 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL MANNFORD 36.13N 96.35W
03/24/2005 1.00 INCH CREEK OK LAW ENFORCEMENT
PENNY TO QUARTER SIZE HAIL
&&
NMKSpecial weather statement, Mar 25, 12:39 AM CST, 28 minutes before
ARZ020-250730-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1239 AM CST FRI MAR 25 2005
ARZ020-250730-
FRANKLIN AR-
1239 AM CST FRI MAR 25 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CST
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 1239 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF FERN TO 11 MILES WEST OF
PINEY...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...CASS...PARADISE...PINEY...ALIX...TAFT...
OZARK...DENNING...CECIL...ALTUS...TONEY...LONELM...CRAVENS...
WATALULA...JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS BEND...
REDDING AND WIEDERKEHR VILLAGE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 25, 1:03 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 103 AM CST FRI MAR 25 2005 OKZ069-072-250815- ADAIR OK-SEQUOYAH OK- THE NATIONAL WEATHER SERVICE HAS ALLOWED TO EXPIRE SEVERE THUNDERSTORM WATCH 77 FOR THE FOLLOWING AREAS IN OKLAHOMA THIS ALLOWS TO EXPIRE 2 COUNTIES IN EAST CENTRAL OKLAHOMA SEQUOYAH IN NORTHEAST OKLAHOMA ADAIR THIS INCLUDES THE CITIES OF...SALLISAW...STILWELL... MARIETTA AND WESTVILLE ARZ001>002-010>011-019>020-029-251000- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-SEBASTIAN AR-WASHINGTON AR- SEVERE THUNDERSTORM WATCH NUMBER 78 REMAINS VALID UNTIL 4 AM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON CARROLL CRAWFORD MADISON WASHINGTON IN WEST CENTRAL ARKANSAS FRANKLIN SEBASTIAN THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...FORT SMITH...VAN BUREN...OZARK... CHARLESTON...FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:12 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 63 min |
| Mar 24, 11:54 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 81 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.